Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 3, NWS Quad Cities, IA

February 4, 2016Des Moines County, Henry County, Lee County, Iowa

NWS Quad Cities, IA issued this river flood warning at Feb 4, 2016, 2:44 PM CST for Des Moines County, Henry County, Lee County, Iowa. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2016, 2:44 PM CST (20:44 UTC)
Expired
Feb 6, 2016, 4:00 PM CST
In force
49 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Des Moines County, IA, Henry County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skunk River at Augusta (AGSI4). The gauge peaked at 15.49 ft at Feb 4, 2016, 3:00 PM CST.

actionminormoderate101502/0402/0502/0602/07
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

908 
WGUS43 KDVN 042044
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CST THU FEB 4 2016


River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC057-087-111-050844-
/O.NEW.KDVN.FL.W.0003.160204T2044Z-160206T2200Z/
/AGSI4.1.ER.000000T0000Z.160205T0000Z.160205T1000Z.NO/
244 PM CST THU FEB 4 2016

...Flood Warning in effect until Friday morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Skunk River at Augusta.
* Until Friday morning.
* At 2:30 PM Thursday the stage was 15.5 feet...and steady.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...Rise to 15.6 feet this evening. Fall below flood stage 
  Friday morning.
* Impact...At 15.0 feet...Water overflows the south river bank near 
  the Perkins Road bridge at Augusta.

&&

LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116
      4074 9112                       

$$

Nichols
1 follow-up statement
503 
WGUS83 KDVN 050408
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 PM CST THU FEB 4 2016

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC057-087-111-050438-
/O.CAN.KDVN.FL.W.0003.000000T0000Z-160206T2200Z/
/AGSI4.1.ER.000000T0000Z.160204T2315Z.160205T0245Z.NO/
1008 PM CST THU FEB 4 2016

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Skunk River at Augusta.
* At  9:30 PM Thursday the stage was 14.9 feet...and falling.
* Flood stage is  15 feet.
* Fell below flood stage at  8:45 PM Thursday.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 10.7 feet Saturday morning.

&&

LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116
      4074 9112                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:30 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 4, 11:30 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CST THU FEB 4 2016

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 309 AM CST THU FEB 4 2016

AT 08Z...SATELLITE FOG CHANNEL SHOWED THE BACK EDGE OF THE STRATUS
BEHIND THE DEPARTING STORM OVER SE WI AND NE IL...EAST OF THE
FORECAST AREA. THIS WAS LEAVING CLEAR SKIES UNDER A WEAK
TRANSITORY RIDGE WITH TEMPERATURES IN THE SINGLE DIGITS OVER THE
DEEPEST SNOW COVER ALONG THE HIGHWAY 20 CORRIDOR WITH MAINLY TEENS
ELSEWHERE. A SHORTWAVE IN NW FLOW ALOFT WAS PRODUCING A WEAK
CLIPPER SYSTEM WITH LOW PRESSURE CENTERED OVER NW MN AND WEAK
FRONTAL BOUNDARIES REACHING SOUTH AND SW. A BAND OF MID LEVEL
CLOUDS IN ITS WARM ADVECTION BAND WAS APPROACHING THE FORECAST
AREA FROM SOUTHERN MN AND NW IA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 309 AM CST THU FEB 4 2016

THE CLIPPER SYSTEM WILL PASS TO THE NORTHEAST TODAY WITH ITS
ASSOCIATED FRONTAL BOUNDARIES PASSING THROUGH THE AREA TODAY AND
THIS EVENING. THIS WILL RESULT IN WIND SHIFTS AND A PERIOD OF MID
AND HIGH LEVEL CLOUD COVER AS THE STRONGER FORCING PASSES WELL TO
THE NORTH. SOME HIGH RES MODELS SUGGEST A ROUND OF LIGHT SNOW OR
FLURRIES IN THE FAR NORTH AND NORTHEAST FROM MID AFTERNOON INTO
EARLY EVENING. HOWEVER...WITH ONLY MODEST FORCING AND LIMITED
MOISTURE...WILL LEAVE THE MENTION OF FLURRIES OUT OF THE FORECAST
FOR NOW. DEVELOPING SW WINDS IN THE WARM SECTOR SHOULD PUSH
TEMPERATURES INTO THE MID AND UPPER 30S OVER THE SNOW FREE
CENTRAL AND SOUTHERN HALF OF THE FORECAST AREA. FURTHER
NORTH...THE FRESH SNOW AND LIKELIHOOD OF THICKER CLOUD COVER WAS
LIMITING MODEL FORECAST HIGHS TO THE UPPER 20S...WHICH LOOKS
REASONABLE.

TONIGHT...THE WEAK FRONT AND PERIOD OF POTENTIAL FLURRIES WILL BE
PUSHING THROUGH IN THE EVENING. THIS IS FOLLOWED BY A SHORTWAVE
RIDGE AXIS AND PASSING SURFACE HIGH AHEAD OF THE NEXT CLIPPER SYSTEM
ARRIVING FRIDAY. THE ECMWF IS ALONE GENERATING AN AXIS OF QPF OVER
NW IL IN THE EVENING WITH THE PASSING COLD FRONT AND UPPER LEVEL
SHORTWAVE...WHILE THE OTHER MODELS HAVE WEAKER FORCING AND NO
RESULTING PRECIPITATION. WHILE WORTH KEEPING AN EYE ON...WILL
MAINTAIN A DRY FORECAST WITH THE FROPA FOR NOW. CLOUD COVER WILL
LIKELY THIN OVERNIGHT ALLOWING TEMPERATURES TO DROP INTO THE TEENS
TO LOWER 20S WITH LIGHT NW WINDS AND COLDEST READINGS OVER THE
SNOWFIELDS ACROSS THE NW AND FAR NORTH.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 309 AM CST THU FEB 4 2016

MAIN FORECAST CONCERN FOR THE LONG TERM IS THE CLIPPER LATE ON THE
DAY FRIDAY AND THEN THE COLD DUMP AND CLIPPER SET UP FOR EARLY NEXT
WEEK.  LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FOR THE CLIPPER
FRIDAY.  NEXT WEEK STILL LOOKS TO BE COLD WITH THE COLD BEING
CONSISTENT IN THE GUIDANCE.

FRIDAY EVENING...A CLIPPER WILL APPROACH THE AREA BY 00Z SAT.  HIRES
NMM DEPICTS AN AREA OF SNOW ACROSS CENTRAL IOWA MOVING THIS WAY.
WITH DRY LOW LEVELS...THE COLUMN WILL NEED TO SATURATE BEFORE WE SEE
MUCH SNOW ACROSS THE AREA.  AT THIS TIME IT STILL LOOKS AS THOUGH
THE FORCING DOES NOT INTERSECT LONG WITH THE COMPLETE SATURATION OF
THE COLUMN.  MODEL SOUNDINGS SHOW MAYBE AN HOUR OR TWO OF LIGHT SNOW
FRIDAY...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR AND NORTH.  AS
SUCH STILL MAINTAINING A SCHC POPS WITH SNOW ACCUM AMOUNTS OF A
LITTLE MORE THAN 0.1 INCHES

THIS WEEKEND...THE WELL DISCUSSED WARMUP IS STILL FORECAST WITH
TEMPERATURES WELL INTO THE 30S AND EVEN THE 40S ACROSS THE SOUTH. IT
APPEARS THAT THE GFS AND GEM ARE TOO COLD WITH SFC TEMPS.  THIS IS
LIKELY DUE TO THE SNOW COVER THAT THE MODELS HAVE.  AS SUCH TRIED TO
LEAN AWAY FROM THESE MODELS WHEN LOOKING AT HIGH TEMPS FOR SAT AND
SUN.  SUNDAY...THE NEXT CLIPPER AND A SFC LOW IMPINGE ON THE AREA.
WITH THE THERMAL PROFILE BEING WELL ABOVE FREEZING IT LOOKS AS
THOUGH THERE IS A SCHC FOR RAIN BEFORE THE COLD AIR COMES IN AND
TURNS ANY PRECIP TO SNOW.  A SERIES OF CLIPPERS ON THE COLD WILL
AFFECT THE AREA LEADING TO LOW CHC POPS ACROSS THE CWA THROUGH AT
LEAST TUESDAY.

H85 TEMPS DURING NEXT WEEK APPEAR TO BE CLOSER IN AGREEMENT WITH THE
GFS BEGINNING TO TREND TOWARDS THE ECMWF.  THE GFS HAS H85 TEMPS NEAR
-20C WHEREAS THE ECMWF HAS TEMPS NEAR -15C.  REGARDLESS A FEW NIGHTS
WILL HAVE LOWS NEAR OR BELOW ZERO.  WIND CHILLS EARLY NEXT WEEK MAY
REACH ADVISORY LEVELS.  THIS WILL NEED TO BE WATCHED THROUGH THE
NEXT FEW DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1128 AM CST THU FEB 4 2016

VFR CONDITIONS ARE EXPECTED THROUGH 00Z/05 AS A STORM SYSTEM
MOVES ACROSS MINNESOTA INTO WISCONSIN. ISOLATED FLURRIES WILL BE
POSSIBLE. AFT 00Z/05...VFR CONDITIONS ARE EXPECTED TO CONTINUE
WITH POSSIBLY ANOTHER ROUND OF FLURRIES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...GIBBS
AVIATION...08
Hazardous weather outlook, Feb 4, 3:30 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CST THU FEB 4 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
330 AM CST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.